Journal of Theoretical Probability

, Volume 12, Issue 1, pp 87–104 | Cite as

Almost-Sure Results for a Class of Dependent Random Variables



The aim of this note is to establish almost-sure Marcinkiewicz-Zygmund type results for a class of random variables indexed by ℤ d + —the positive d-dimensional lattice points—and having maximal coefficient of correlation strictly smaller than 1. The class of applications include filters of certain Gaussian sequences and Markov processes.

Random field moment inequality strong law identically distributed random variables maximal coefficient of correlation 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baum, E., and Katz, M. (1965). Convergence rates in the law of large numbers. Trans. Amer. Math. Soc. 120, 108–123.Google Scholar
  2. 2.
    Billingsley, P. (1968). Convergence of Probability Measures, John Wiley, New York.Google Scholar
  3. 3.
    Billingsley, P. (1995). Probability and Measure, Third Edition, John Wiley, New York.Google Scholar
  4. 4.
    Bradley, R. C. (1992). On the spectral density and asymptotic normality of weakly dependent random fields. J. Theor. Probab. 5, 355–373.Google Scholar
  5. 5.
    Bradley R. C. (1993). Equivalent mixing conditions for random fields. Ann. Probab. 21, 1921–1926.Google Scholar
  6. 6.
    Bradley, R. C. (1994). On regularity conditions for random fields. Proc. Amer. Math. Soc. 121, 593–598.Google Scholar
  7. 7.
    Bradley, R. C. (1997). Every lower psi-mixing Markov chain is interlaced rho-mixing. Stoch. Proc. Appl. 72, 221–239.Google Scholar
  8. 8.
    Bryc, W., and Smolenski, W. (1993). Moment conditions for almost sure convergence of weakly correlated random variables. Proc. Amer. Math. Soc. 119, 629–635.Google Scholar
  9. 9.
    Burkholder, D. L. (1973). Distribution function inequalities for martingales. Ann. Probab. 1, 19–42.Google Scholar
  10. 10.
    Etemadi, N. (1981). An elementary proof of the strong law of large numbers. Z. Wahrsch. verw. Geb. 55, 119–122.Google Scholar
  11. 11.
    Gabriel, J. P. (1975). Loi des grands nombres, séries et martingales indexées par un ensemble filtrant. Thèse de doctorat, EPF, Lausanne.Google Scholar
  12. 12.
    Gut, A. (1978). Marcinkiewicz laws and convergence rates in the law of large numbers for random variables with multidimensional indices. Ann. Probab. 6, 469–482.Google Scholar
  13. 13.
    Miller, C. (1994). Three theorems on ρ*-mixing random fields. J. of Theor. Probab. 7, 867–882.Google Scholar
  14. 14.
    Marcinkiewicz, J., and Zygmund, A. (1938). Quelques théorèmes sur les fonctions indépendantes. Studia Math. 7, 104–120.Google Scholar
  15. 15.
    Móricz, F. (1977). Moment inequalities for the maximum of partial sums of random fields. Acta Sci. Math. 39, 353–366.Google Scholar
  16. 16.
    Paranjape, S. R., and Park, C. (1973). Laws of the iterated logarithm of multiparameter Wiener processes. J. Multivariate Anal. 3, 132–136.Google Scholar
  17. 17.
    Peligrad M. (1985). Convergence rates of the strong law for stationary mixing sequences. Z. Wahrsch. verw. Geb. 70, 307–314.Google Scholar
  18. 18.
    Peligrad, M. (1989). The r-quick version of the strong law for stationary ϕ-mixing sequences. Almost Everywhere Convergence, Academic Press, Inc.Google Scholar
  19. 19.
    Peligrad, M. (1988). On the asymptotic normality of sequences of weak dependent random variables. J. of Theor. Probab. 9, 703–715.Google Scholar
  20. 20.
    Peligrad, M. (1998). Maximum of partial sums and an invariance principle for a class of weakly dependent random variables. Proc. Amer. Math. Soc. 126, 1181–1189.Google Scholar
  21. 21.
    Rosenthal, H.P. (1970). On the subspaces of L p (p > 2) spanned by sequences of independent random variables. Israel J. Math. 8, 273–303.Google Scholar
  22. 22.
    Smythe, R. (1973). Strong laws of large numbers for r-dimensional arrays of random variables. Ann. Probab. 1, 164–170.Google Scholar
  23. 23.
    Smythe, R. (1974). Sums of independent random variables on partially ordered sets. Ann. Probab. 2, 906–917.Google Scholar

Copyright information

© Plenum Publishing Corporation 1999

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of CincinnatiCincinnati
  2. 2.Department of MathematicsUppsala UniversityUppsalaSweden

Personalised recommendations